Stellar Theory for Flag Complexes

  • Frank H. Lutz
  • Eran Nevo

Abstract

Refining a basic result of Alexander, we show that two flag simplicial complexes are piecewise linearly homeomorphic if and only if they can be connected by a sequence of flag complexes, each obtained from the previous one by either an edge subdivision or its inverse. For flag spheres we pose new conjectures on their combinatorial structure forced by their face numbers, analogous to the extremal examples in the upper and lower bound theorems for simplicial spheres. Furthermore, we show that our algorithm to test the conjectures searches through the entire space of flag PL spheres of any given dimension.
Published
2016-03-07
How to Cite
Lutz, F. H., & Nevo, E. (2016). Stellar Theory for Flag Complexes. MATHEMATICA SCANDINAVICA, 118(1), 70-82. https://doi.org/10.7146/math.scand.a-23297
Section
Articles